Sine numerical solution for solitons and solitary waves

Kamel Al-Khaled

Research output: Contribution to journalArticle

18 Citations (Scopus)

Abstract

A numerical scheme using Sine-Galerkin method is developed to approximate the solution for the Korteweg-de Vries model equation. Sine approximation to both derivatives and indefinite integral reduce the integral equation to an explicit system of algebraic equations, then using various properties of Sine functions, it is shown that the Sine solution produce an error of order script O sign(exp(-c/h)) for some positive constants c, h. The method is applied to a few test examples to illustrate the accuracy and the implementation of the method.

Original languageEnglish
Pages (from-to)283-292
Number of pages10
JournalJournal of Computational and Applied Mathematics
Volume130
Issue number1-2
Publication statusPublished - May 1 2001

Fingerprint

Solitary Waves
Solitons
Numerical Solution
Indefinite integral
Galerkin methods
Galerkin Method
Algebraic Equation
Numerical Scheme
Integral equations
Integral Equations
Derivatives
Derivative
Approximation
Model

Keywords

  • Korteweg-de Vries equation
  • Pulse solution
  • Sine function

ASJC Scopus subject areas

  • Applied Mathematics
  • Computational Mathematics
  • Numerical Analysis

Cite this

Sine numerical solution for solitons and solitary waves. / Al-Khaled, Kamel.

In: Journal of Computational and Applied Mathematics, Vol. 130, No. 1-2, 01.05.2001, p. 283-292.

Research output: Contribution to journalArticle

@article{74d62f518fc84ad08ffb342fc75e1d01,
title = "Sine numerical solution for solitons and solitary waves",
abstract = "A numerical scheme using Sine-Galerkin method is developed to approximate the solution for the Korteweg-de Vries model equation. Sine approximation to both derivatives and indefinite integral reduce the integral equation to an explicit system of algebraic equations, then using various properties of Sine functions, it is shown that the Sine solution produce an error of order script O sign(exp(-c/h)) for some positive constants c, h. The method is applied to a few test examples to illustrate the accuracy and the implementation of the method.",
keywords = "Korteweg-de Vries equation, Pulse solution, Sine function",
author = "Kamel Al-Khaled",
year = "2001",
month = "5",
day = "1",
language = "English",
volume = "130",
pages = "283--292",
journal = "Journal of Computational and Applied Mathematics",
issn = "0377-0427",
publisher = "Elsevier",
number = "1-2",

}

TY - JOUR

T1 - Sine numerical solution for solitons and solitary waves

AU - Al-Khaled, Kamel

PY - 2001/5/1

Y1 - 2001/5/1

N2 - A numerical scheme using Sine-Galerkin method is developed to approximate the solution for the Korteweg-de Vries model equation. Sine approximation to both derivatives and indefinite integral reduce the integral equation to an explicit system of algebraic equations, then using various properties of Sine functions, it is shown that the Sine solution produce an error of order script O sign(exp(-c/h)) for some positive constants c, h. The method is applied to a few test examples to illustrate the accuracy and the implementation of the method.

AB - A numerical scheme using Sine-Galerkin method is developed to approximate the solution for the Korteweg-de Vries model equation. Sine approximation to both derivatives and indefinite integral reduce the integral equation to an explicit system of algebraic equations, then using various properties of Sine functions, it is shown that the Sine solution produce an error of order script O sign(exp(-c/h)) for some positive constants c, h. The method is applied to a few test examples to illustrate the accuracy and the implementation of the method.

KW - Korteweg-de Vries equation

KW - Pulse solution

KW - Sine function

UR - http://www.scopus.com/inward/record.url?scp=0035338865&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0035338865&partnerID=8YFLogxK

M3 - Article

VL - 130

SP - 283

EP - 292

JO - Journal of Computational and Applied Mathematics

JF - Journal of Computational and Applied Mathematics

SN - 0377-0427

IS - 1-2

ER -